MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY-17 XSUPPORT; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY-17 XSUPPORT; CATHETER, PERCUTANEOUS
Model Number MC172150SX
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: after opening the outer packaging of the product, it was found that the inner packaging was not completely sealed.After replacing with another product of the same specification, procedure was performed.After comparing with other products of the same specifications, it was found that the sealing marks on the two ends of the package were relatively shallow.Patient status is normal.
 
Additional Manufacturer Narrative
Items returned for investigation: headway 17 microcatheter; dispenser hoop; product pouch.The pouch was returned unsealed at both top and bottom edges, which is consistent observed in the customer provided images.Comparison of the bottom edge seal with an in-house unit showed that the returned unit was more transparent, indicating a weaker heat bond than the in-house unit.The texture of the seal indicates that the pouch did undergo sealing and had a partial heat seal.Per specifications, it is to be verified that the pouch seal is without gaps, voids, non-homogeneous or undersealed areas, over sealed areas, cracks and/or pinholes along the seal, contamination, in-house narrow seal or burns.The pouch seal exhibited signs of a weak heat bond/incomplete sealing.Comparison of the seal to an in-house unit showed that the returned seal was more transparent, whereas the in-house unit was more opaque.This is consistent with the condition observed in the customer provided images.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the weak seal, but this is consistent with insufficient heat during the sealing cycle.
 
Event or Problem Description
As reported: after opening the outer packaging of the product, it was found that the inner packaging was not completely sealed.After replacing with another product of the same specification, procedure was performed.After comparing with other products of the same specifications, it was found that the sealing marks on the two ends of the package were relatively shallow.No patient involvement.Patient status is normal.

Brand Name
HEADWAY-17 XSUPPORT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20413570
Report Number2032493-2024-00748
Device Sequence Number12859577
Product Code DQY
UDI-Device Identifier00810170013751
UDI-Public(01)00810170013751(11)240618(17)270531(10)0000629846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150SX
Device Lot Number0000629846
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown